Michigan, 2010

Hail in Michigan, July 17, 2010

July 17, 2010 · NWS DTX · 6 events in 4 counties and zones

Thunderstorms moving through the M-59 corridor produced hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Thunderstorms moving through the M-59 corridor produced hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 17, 11:20 AM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 17, 11:20 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1220 PM EDT SAT JUL 17 2010

.UPDATE...

ISSUING AN UPDATED FORECAST DISCUSSION TO PROVIDE LATEST THOUGHTS
ON CONVECTIVE POTENTIAL FOR THIS AFTERNOON. INHERITED FORECAST IS
IN FINE SHAPE AND NO CHANGES TO THE GOING GRIDS ARE ANTICIPATED.

A LITTLE SURPRISING TO SEE 12Z DTX SOUNDING ARRIVE WITH THAT MUCH
INSTABILITY (3000 J/KG) WITH HIGH LCL/LFC HEIGHTS. LATEST MODEL
SOUNDINGS CONTINUE THE TREND THAT SUGGESTS LITTLE TO NO CAPPING
WILL EXIST BY EARLY AFTERNOON. THE BELIEF IS THAT SCATTERED
SHOWERS AND THUNDERSTORMS WILL EVENTUALLY DEVELOP ALONG A WEAK
FRONTAL BOUNDARY THAT IS NOW SINKING THROUGH THE SAGINAW BAY
VICINITY. INDICATIONS ARE THIS FRONTAL BOUNDARY WILL BE PLACED
ALONG THE I 69 CORRIDOR AT 18Z...EXITING THE FAR SOUTHEASTERN CWA
BY 23Z. SURFACE OBSERVATIONS THIS MORNING HAVE SHOWN LITTLE
DIFFERENCE ACROSS THIS FRONT BOTH FROM A WIND AND THETA E
PERSPECTIVE. THIS BRINGS SOME QUESTION AS TO THE FUTURE STRENGTH
OF CONVERGENCE AND ANY ASSOCIATED AGEO CIRCULATIONS OCCURRING ALONG
IT. IT IS POSSIBLE THAT BEARISH SENTIMENT WITHIN THE MODELS IS DUE
TO THE LACK OF CONVERGENCE. A DECENT PROXY FOR THE AIRMASS
DISCONTINUITY IS WITH SC/AC LINE THAT HAS BEEN PUSHING EASTWARD
ACROSS CENTRAL LOWER. IN ADDITION...HAVE BEEN WATCHING A BOUNDARY
LIFT NORTHWARD THROUGH PORTIONS OF LENAWEE/WASHTENAW/WAYNE/MACOMB
COUNTIES ON KDTX/TDTW. LARGE SCALE FORCING IS LACKING TODAY...AND
PRIMARY DRIVERS FOR CONVECTION WILL BE AFOREMENTIONED CONVERGENCE
SWITCHING OVER TO ANY DEVELOPING COLD POOLS. THERE IS THE
POSSIBILITY THE TWO BOUNDARIES MAY SQUEEZE TOGETHER FOCUSING A
SHARPER STREAMLINE EARLY THIS AFTERNOON. AVAILABLE WIND SHEAR IS A
TOUCH LESS THAN ANTICIPATED WITH 25 KNOTS OR LESS OF 0-6 KM BULK
SHEAR. THIS FAVORS MULTICELL ORGANIZATION WITH A BREVITY TO SEVERE
POTENTIAL WITH EACH THUNDERSTORM. WIND GUSTS TO 60 MPH WILL BE
POSSIBLE...AND LARGE CAPE DENSITY DOES SUPPORT HAIL OF 1 INCH IN
DIAMETER.

&&

.AVIATION...ISSUED 708 AM EDT SAT JUL 17 2010

AS NOCTURNAL CONVECTION HAS MOSTLY RUN ITS COURSE IN THE SAGINAW
VALLEY AND NORTHERN THUMB, ATTENTION TURNS TO NEW DEVELOPMENT
EXPECTED BY MID AFTERNOON OVER SOUTH SECTIONS OF THE REGION. THE
MOST FAVORED AREA FOR NEW STORM INITIATION REMAINS TO THE SOUTH AND
EAST OF A LINE FROM PORT HURON TO HOWELL WHERE A WEAK SURFACE TROUGH
WILL BE LOCATED AT PEAK DAYTIME HEATING. THE LATEST HIGH RESOLUTION
MODEL OUTPUT INDICATES SCATTERED STORM COVERAGE INITIALLY WITH A
TREND TOWARD FILLING INTO A BROKEN LINE AS THE PATTERN MOVES QUICKLY
TOWARD THE SOUTH AND EAST. THE STORM HAZARD WILL BE OVER BY EARLY
EVENING WITH VFR CONDITIONS THEN EXPECTED THROUGH THE NIGHT ALONG
WITH A GRADUALLY BACKING SURFACE WIND. THE NEXT ROUND OF STORMS FROM
THE MIDWEST IS EXPECTED TO TAKE UNTIL MID SUNDAY MORNING TO ARRIVE
IN SE MICHIGAN.

&&

.PREV DISCUSSION...ISSUED 341 AM EDT SAT JUL 17 2010

SHORT TERM... TODAY AND TONIGHT

CLUSTERS OF SHOWERS HAVE DEVELOPED IN THE SAGINAW VALLEY AND
NORTHERN THUMB EARLY THIS MORNING AS MID LEVEL MOISTURE STREAMS BACK
INTO LOWER MICHIGAN FROM THE WEST. THERE HAS BEEN SOME THUNDER AS
WELL DESPITE MODEST MID LEVEL LAPSE RATES INDICATED IN HOURLY
MESOANALYSIS, GENERALLY LESS THAN 6C/KM, AND MODEL 850 MB LI BARELY
<0C. DRY AIR INDICATED ABOVE 700 MB IN 00Z SOUNDINGS THROUGHOUT THE
REGION WILL ALLOW A FEW MORE HOURS OF NOCTURNAL COOLING ALOFT AND
MAINTAIN ADEQUATE ELEVATED INSTABILITY FOR AN ISOLATED THUNDERSTORM
THROUGH MID MORNING. A MENTION OF SUCH WILL BE MAINTAINED IN THE
FORECAST FOR THAT AREA DOWN TO ABOUT THE INTERSTATE 69 CORRIDOR.

EXPECT A LULL IN CONVECTION FOR A FEW HOURS DURING THE LATE MORNING
AND EARLY AFTERNOON AS THE TRANSITION TO SURFACE BASED CONVECTION
TAKES PLACE. ONCE THIS OCCURS, STORMS THIS AFTERNOON COULD APPROACH
SEVERE LIMITS SOUTH AND EAST OF A LINE ROUGHLY FROM PORT HURON TO
HOWELL, OR ROUGHLY ALONG THE EXPECTED POSITION OF A SURFACE TROUGH
THAT WILL HELP FOCUS STORM DEVELOPMENT. MODEL FORECAST SOUNDINGS
CONTINUE TO SUPPORT EXPECTATIONS OF A RELATIVELY UNCAPPED PROFILE
AND INITIATION AROUND 18Z. THE RELATIVELY EARLY INITIATION MAY
PREVENT THE REALIZATION OF MLCAPE ADVERTISED TO APPROACH 2000 J/KG
IN THE NAM WITH A SURFACE PARCEL OF 88/65. HOWEVER, EVEN THE MORE
MODEST GFS SOUNDINGS MANAGE MLCAPE AROUND 1600 J/KG WHICH IS PLENTY
GIVEN 0-6KM SHEAR APPROACHING 30 KNOTS AND NEGATIVE BUOYANCY
CONTRIBUTIONS FROM DRY AIR ALOFT AND HIGH CLOUD BASE. THE
UNCERTAINTY FOR SEVERE WEATHER THEN LIES IN THE EARLY INITIATION
AND DEGREE OF ORGANIZATION THE STORMS HAVE TIME TO ACHIEVE BEFORE
EXITING TO OUR SOUTH AND EAST POSSIBLY AS EARLY AS 22Z.

A MODEST SURGE OF LESS HUMID AIR WILL FOLLOW THE SURFACE TROUGH INTO
SE MICHIGAN TONIGHT, ALONG WITH WEAK SURFACE HIGH PRESSURE,
RESULTING IN A PLEASANT NIGHT AROUND THE AREA. DRY CONDITIONS AND
LOWS IN THE 60S OFFERED BY GUIDANCE LOOKS ACCEPTABLE.

LONG TERM...SUNDAY THROUGH FRIDAY

FIRST ORDER OF BUSINESS IS EXPECTED SEVERE WEATHER THREAT ON SUNDAY
AS MID TROPOSPHERIC IMPULSE EMBEDDED IN STRENGTHENING WESTERLIES
APPROACHES THE GREAT LAKES. A FAIR DEGREE OF CONVECTIVE FEEDBACK IN
HIGHER RESOLUTION MODELS MAKES PINNING DOWN EVOLUTION OF MCS/S A BIT
DIFFICULT.

RETURN FLOW ACROSS THE REGION IS ALREADY UNDERWAY BUT IS AND WILL BE
PARTICULARLY FOCUSED OVER THE UPPER MISSISSIPPI VALLEY TODAY AND
TONIGHT ON NOSE OF LOW LEVEL JET AXIS. GENESIS REGION FOR INTENSE
CONVECTION EXPECTED TO BE LATE THIS AFTERNOON AND EARLY EVENING OVER
CENTRAL/SOUTHERN MN IN EXTRAORDINARILY HIGH CAPE/SHEAR REGION.
DISCRETE CELLS SHOULD TO EVOLVE QUICKLY INTO A LARGE MCS... WITH MORE
INTENSE SOUTHERN FLANK LIKELY TO PROPAGATE SOUTHEASTWARD ALONG
INSTABILITY GRADIENT AND H85-H3 THERMAL WIND VECTOR INTO SOUTHERN WI
AND NORTHERN IL BY LATE TONIGHT.  NORTHERN SEGMENT OF MCS EXPECTED
TO WEAKEN DRAMATICALLY AS IT CROSSES CENTRAL LAKE MICHIGAN AROUND
SUNRISE SUNDAY AS IT ENCOUNTERS MORE STABLE AIR.

AFTER THAT... MUCH DEPENDS ON PERSISTENCE AND DEGREE OF NORTHERN
SEGMENT CONVECTIVE DEBRIS FLOATING OVER SOUTHERN LOWER MICHIGAN IN
THE MORNING AND PERHAPS INTO EARLY AFTERNOON. GIVEN THAT A LARGE
AMOUNT OF ENERGY WILL BE EXPENDED ON SOUTHERN FLANK OF SATURDAY
NIGHT MCS... SUSPECT WE'LL HAVE A DECENT CHANCE AT DISSIPATING
CONVECTIVE DEBRIS FAIRLY EARLY OVER SOUTHERN LOWER MICHIGAN SETTING
THE STAGE FOR REGENERATING STRONG CONVECTION ALONG THE COLD FRONT
DURING THE AFTERNOON OVER THE CWA.

FOR THE REMAINDER OF THE WEEK... OVERALL ZONAL FLOW REGIME IS
REMARKABLY PERSISTENT WITH WEAK GENERALLY WEST-EAST SURFACE
BOUNDARIES/CONVECTIVE OUTFLOWS FLUCTUATING NORTHWARD AND SOUTHWARD
UNDER THE SOUTHERN FLANK OF THE WESTERLIES. SHOULD BE A CONVECTIVELY
ACTIVE PERIOD AND WILL HAVE A HARD TIME PINNING DOWN A SINGLE 12
HOUR PERIOD OVER THE NEXT WEEK WITHOUT A THREAT OF SHOWERS AND/OR
THUNDERSTORMS. BEST BET WILL BE LATE SUNDAY NIGHT AND MONDAY IN WAKE
OF INITIAL FRONTAL PASSAGE.

MARINE...

AN ISOLATED SHOWER OR THUNDERSTORM THIS MORNING WILL MAINLY IMPACT
SAGINAW BAY AND LAKE HURON. THERE IS A BETTER CHANCE FOR STORMS
IMPACTING LAKE ST CLAIR AND WESTERN LAKE ERIE THIS AFTERNOON. STORMS
REMAIN LIKELY FOR ALL AREAS SUNDAY AS A COMPLEX DEVELOPS OVER
WISCONSIN TONIGHT AND MOVES INTO LAKE HURON AND LOWER MICHIGAN
SUNDAY MORNING. OTHER THAN THE STORMY CONDITIONS, CONCERNS FOR MARINE
INTERESTS REMAIN MINIMAL IN TERMS OF WINDS AND WAVES THROUGH THE
REST OF THE WEEKEND. WEAK HIGH PRESSURE IS EXPECTED TO BRING MORE
FAVORABLE MARINE CONDITIONS FOR MONDAY BUT ANOTHER ROUND OF

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......CB
AVIATION.....BT
SHORT TERM...BT
LONG TERM....RW
MARINE.......BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 17, 10:12 AM EST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1112 AM EDT SAT JUL 17 2010

MIZ060>063-068>070-075-076-082-083-181515-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
1112 AM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON OVER SOUTHEASTERN
MICHIGAN. ACTIVITY WILL BE POSSIBLE ALONG A WEAK FRONTAL BOUNDARY
THAT IS SINKING THROUGH THE AREA. THE POTENTIAL FOR SEVERE WEATHER
EXISTS WITH ANY ORGANIZED THUNDERSTORMS. DAMAGING WIND GUSTS OF UP
TO 60 MPH AND HAIL TO ONE INCH WILL BE POSSIBLE. THE MOST LIKELY
OCCURRENCE OF THUNDERSTORMS WILL BE BETWEEN 1 AND 7 PM EDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION ON SUNDAY...
MOSTLY AFTER 11 AM. THERE IS A GOOD CHANCE THAT SOME OF THESE
STORMS MAY BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING
WINDS AS HIGH AS 70 MPH.

SCATTERED THUNDERSTORMS ARE EXPECTED ON AND OFF FOR THE REMAINDER
OF THE WEEK... AS A WARM AND MOIST AIR MASS CONTINUES OVER THE
SOUTHERN GREAT LAKES. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY AND TONIGHT.
HOWEVER...SPOTTER REPORTS ARE STILL ENCOURAGED.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-181515-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1112 AM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON OVER SOUTHEASTERN
MICHIGAN. ACTIVITY WILL BE POSSIBLE ALONG A WEAK FRONTAL BOUNDARY
THAT IS SINKING THROUGH THE AREA. THE POTENTIAL FOR SEVERE WEATHER
EXISTS WITH ANY ORGANIZED THUNDERSTORMS. WIND GUSTS OF OVER 40
KNOTS WILL BE POSSIBLE. THE MOST LIKELY OCCURRENCE OF
THUNDERSTORMS WILL BE BETWEEN 1 AND 7 PM EDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED SUNDAY. THERE
IS A SLIGHT CHANCE THAT SOME OF THESE COULD BECOME SEVERE WITH AN
ISOLATED WIND GUST AROUND 50 KNOTS.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON AND OFF FOR THE
REMAINDER OF THE WEEK AS A WARM AND MOIST AIRMASS CONTINUES OVER
THE GREAT LAKES. THESE STORMS ARE NOT EXPECTED TO BE SEVERE
HOWEVER... BUT MAY PRODUCE BRIEF WIND GUSTS TO 30 KNOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY AND TONIGHT.
HOWEVER...SPOTTER REPORTS ARE STILL ENCOURAGED.

LHZ361>363-181515-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
1112 AM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED SUNDAY. THERE
IS A SLIGHT CHANCE THAT SOME OF THESE COULD BECOME SEVERE WITH AN
ISOLATED WIND GUST AROUND 50 KNOTS.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON AND OFF FOR THE
REMAINDER OF THE WEEK AS A WARM AND MOIST AIRMASS CONTINUES OVER
THE GREAT LAKES. THESE STORMS ARE NOT EXPECTED TO BE SEVERE
HOWEVER... BUT MAY PRODUCE BRIEF WIND GUSTS TO 30 KNOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ047>049-053>055-181515-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
1112 AM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON OVER SOUTHEASTERN
MICHIGAN. ACTIVITY WILL BE POSSIBLE ALONG A WEAK FRONTAL BOUNDARY
THAT IS SINKING THROUGH THE AREA. SOME OF WHICH MAY APPROACH SEVERE
LIMITS WITH HAIL TO THREE QUARTERS OF AN INCH IN DIAMETER AND WIND
GUSTS TO NEAR 50 MPH. THE MOST LIKELY OCCURRENCE OF THUNDERSTORMS
WILL BE BETWEEN 1 AND 4 PM EDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION ON SUNDAY...
MOSTLY AFTER 11 AM. THERE IS A GOOD CHANCE THAT SOME OF THESE
STORMS MAY BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING
WINDS AS HIGH AS 70 MPH.

SCATTERED THUNDERSTORMS ARE EXPECTED ON AND OFF FOR THE REMAINDER
OF THE WEEK... AS A WARM AND MOIST AIR MASS CONTINUES OVER THE
SOUTHERN GREAT LAKES. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY AND TONIGHT.
HOWEVER...SPOTTER REPORTS ARE STILL ENCOURAGED.

CB/05

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The radar

The Detroit radar (KDTX), 65 km away, was scanning. The volume nearest the first event began at 17:29 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, St. Clair

When
July 17, 12:31 PM EST
Where
St. Clair County, 4.85 mi NNE of Capac
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.080, -82.870

Hail, Lapeer

When
July 17, 12:40 PM EST
Where
Lapeer County, 2.13 mi SSW of Metamora
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.900, -83.290

Hail, Oakland

When
July 17, 12:40 PM EST
Where
Oakland County, 1.47 mi SSW of Ortonville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.830, -83.440

Hail, St. Clair

When
July 17, 12:47 PM EST
Where
St. Clair County, 0.86 mi NE of Avoca
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.080, -82.670

Hail, St. Clair

When
July 17, 12:55 PM EST
Where
St. Clair County, 0.86 mi NW of Atkins
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.080, -82.580

Hail, Macomb

When
July 17, 1:34 PM EST
Where
Macomb County, 0.86 mi NE of Washington
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.730, -83.020

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2010Every state in 2010This day in weather historyWarnings in Michigan, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253244, 253245, 253247, 253249, 253250, 253251.